Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online
Ask a Urologist   »  

Had a cystoscopy and CT scan for blood in urine. Itches under foreskin, prescribed nystatin. Penis burns with erection.

Apr 2013
User rating for this question
Answered by

General Surgeon
Practicing since : 2009
Answered : 5614 Questions
I am a 57 year old male ( not circumcised) who had a cystoscopy and CT scan because I had blood in my urine. Results were negative
Shortly thereafter I began to itch under my foreskin. Urologist prescribed Nystatin Triminclone cream for a fungal ( yeast) infection. I had positive results with 2 days but when I discontinued use of the cream after 5 days symptoms returned. Dr prescribed a stronger fungal med and cortisone cream Mentax. I have had good results so far...but the opening to my penis burns when I have an erection
What could be the cause for this?
Posted Thu, 30 May 2013 in Urinary and Bladder Problems
Answered by Dr. Ivan R. Rommstein 30 minutes later
Hi and welcome to XXXXXXX Thank you for your query.
It seems like you have recurrent urinary infections and this can be caused by 2 things. First one is disorder in your urogenital tract which facilitates dvelopment of infection; this includes prostate enlargement, ureteral stone, hydronephrosis and ureter dilatation. All this can be evaluated by intravenous urography and ultrasounds. Also there could be urethral wall damage during the cystoscopy and then infection can occur in this place or you feel pain due to this damage.
Second cause is weak immune system,so take some vitamin supplements,avoid smoking, stress and alcohol and check your WBC.

This burning pain in the penis opening is probably caused by Corisone cream, I wouldnt suggest to take steroids and similar creams for yeast infections so try to stop taking it in consultation with your doctor. Steroid creams including cortisone can cause irritation and condtition called "steroid dermatitis".

WIsh you good health, If you have questions I ll be glad to help you.
Above answer was peer-reviewed by
Follow-up: Had a cystoscopy and CT scan for blood in urine. Itches under foreskin, prescribed nystatin. Penis burns with erection. 1 hour later
Dr Romic
Thank You for your respsonse
The urogenital tract disorders you mention in your repsonse...wouldnt they have been visible to the Dr during the cystoscopy or CT Scan? The prostate was checked also so I don't believe its that.
The itching is gone with the use of the Mentax Cream ( butafine) but I am also using a steroid cream Hydrocrotisone 2.5%.( I was under the impression that the Cortisone cream was to reduce inflamation but you suggest it could have the opposite affect
I think based on what you have said I will stop using the cortisone cream and continue with the Mentax for another few days
What do you think?
Answered by Dr. Ivan R. Rommstein 30 minutes later

Thanks for writing back.

CT can visualize prostate and morphology of kidney, but kidney function and glomerular function is evaluated by certain tests, but there is no need to hurry with these if you don’t have pain in lumbar area or urinating problem.

There is a possibility of priapism if your pain is felt only in erection, but I don’t think this is problem in your case.

Cortisone is anti-inflammatory drug of course, but sometimes it can cause certain reaction and irritations on penile skin which is very thin and sensitive, especially in urethral opening and when liberally applied.
You can just reduce cortisone cream or try with 1.5%, also apply it only on inner foreskin, try to avoid urethral opening and glans and keep foreskin pulled back for 20min after applying. Continue with antifungal.

If this is yeast infection this should be healed in 5-7 days. There is always possibility of bacterial infection or STD of course so if your symptoms recur again you should do swab urethral test and verify the exact microbe if there is one.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor